Alert archive / Wisconsin / Winter Weather Advisories in 2012
Winter Weather Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter weather advisory at Jan 17, 2012, 3:46 AM CST for 20 counties in Wisconsin. It took effect at Jan 17, 2012, 5:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 3:46 AM CST (09:46 UTC)
- In effect from
- Jan 17, 2012, 5:00 AM CST
- Expired
- Jan 17, 2012, 2:10 PM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter weather advisory went out at Jan 17, 3:29 AM CST, 17 minutes earlier.
Area forecast discussion, Jan 17, 3:29 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CST TUE JAN 17 2012
TODAY/TONIGHT...COMING SOON
WEDNESDAY - CONFIDENCE...MEDIUM
SHORTWAVE ENERGY APPROACHES FROM THE NORTHERN PLAINS WITH
CYCLOGENESIS INTO NORTHWEST WI BY 00Z. DECENT SOUTHWEST FLOW SETS UP
WITH WARM AIR ADVECTION. SURFACE RIDGE AXIS STARTS THE DAY OFF
ACROSS THE CWA AND THEN SHIFTS TO THE EAST. GUSTY SOUTH WINDS TAKE
HOLD. BEST LOW LEVEL RH PROGGD TO NEAR NW CWA BY 00Z. 925 TEMPS
MODIFY TO -7 TO -9C HOWEVER BOTH GFS SHOW MIXING LIMITED. THIS
COMBINED WITH EXPECTED INCREASING CLOUDS WILL LEAN MORE TOWARDS AN
AMALGAM OF THE GFS/NAM MOS.
WEDNESDAY NIGHT AND THURSDAY - CONFIDENCE...MEDIUM
STRONG COLD FRONT PROGGD TO PLOW INTO SOUTHERN WI ESPECIALLY AFTER
MIDNIGHT. DECENT SHOT OF PVA WITH UPPER WAVE. NOT MUCH
QPF...GLANCING SHOT WITH MORE TO THE NORTH. WILL GO WITH SMALLISH
POPS WITH WAVE/FRONT. SURFACE LOW WILL STRENGTHEN AS THE NIGHT WEARS
ON. GFS MOST AGGRESSIVE IN THIS REGARD. NORTHWEST WINDS RAMP UP AND
USHER IN BITTERLY COLD AIRMASS. 925 TEMPS FROM NAM/GFS DROP TO -20C
OR COLDER IN WESTERN AND NORTHERN SECTIONS OF THE CWA. ECMWF
SOLUTION NOT AS COLD. WENT WITH A BLEND OF CONSMOS AND ALLBLEND FOR
WEDNESDAY NIGHT LOWS/EARLY THURSDAY TEMPS. WITH EXPECTED
GRADIENT...WILL SIDE WITH THE NAM SHOWING BETTER MIXING POTENTIAL
WITH HIGHER SURFACE GUSTS. MORNING WIND CHILLS COULD VERY WELL GET
CLOSE IF NOT EXCEED ADVISORY CRITERIA...ESPECIALLY IF NAM/GFS
THERMAL PROFILE PANS OUT VERSUS THE ECMWF.
WENT WITH SLIGHTLY COLDER READINGS AGAIN FOR THURSDAY WITH PUTTING A
LITTLE MORE WEIGHTING TOWARDS THE COLDER CONSENSUS MOS. THE 3 HOURLY
MOS IS EVEN COLDER BUT FOR NOW...WILL TAKE THIS ROUTE VERSUS THE
WARM ECMWF. SURFACE HIGH DRAWS CLOSER LATER IN THE DAY HELPING
TO EASE THE NW WINDS.
FRIDAY - CONFIDENCE...MEDIUM
WARM ADVECTION LIGHT SNOW POSSIBLE. ECMWF HAS BACKED WAY OFF FROM
THE PRIOR RUN WITH RESPECT TO QPF AMOUNTS AND PLACEMENT. THEY HAVE
SKEWED THE QPF FURTHER SOUTH AS WELL WITH HARDLY A DISCERNIBLE WAVE
IN THE FLOW. MAY BE SOME RIGHT REAR DYNAMICS AT PLAY WITH THE LOW
LEVEL ISENTROPIC FORCING.
SATURDAY - CONFIDENCE...LOW TO MEDIUM
WEAK RIDGE LOSES OUT AS RENEWED ISENTROPIC LIFT DEVELOPS RATHER
QUICKLY. GFS FOCUSES THIS CLOSER TO THE CWA THOUGH STILL TO THE
NORTH...WHILE ECMWF IMPLIES THIS PRECIP TAKES PLACE WELL NORTH.
SUNDAY - CONFIDENCE...LOW
ECMWF THE OUTLIER AT THIS POINT WITH NORTHERN PLACED SHORTWAVE
ENERGY WHILE THE GFS AND GEMNH IMPLY PVA INTO THE CWA. QPF PROGS ALL
OVER THE PLACE SO WILL SIDE WITH THE ALLBLEND POPS FOR NOW.
MONDAY - CONFIDENCE...LOW
MAIN FOCUS WILL BE ON THE PROGRESSION OF THE WESTERN TROUGH. ECMWF
AND AND GFS BOTH SHOW IMPRESSIVE SYSTEM IN SOUTHWEST US. GFS MUCH
MORE PROGRESSIVE WITH THIS SYSTEM THAN THE ECMWF. MODERATING TEMPS
AHEAD OF THIS SYSTEM MAY ALLOW FOR A MIX OR EVEN ALL RAIN ONCE IT
ARRIVES. ONLY SMALL CHANCES FOR NOW PER ALLBLEND.
&&
.AVIATION/12Z TAFS/...COMING SOON
&&
.MARINE...COMING SOON
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR WIZ056-
062-063-067>069.
WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR WIZ046-
047-051-052-057>060-064>066-070>072.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR LMZ645-646.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR LMZ643-644.
&&
TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
WEDNESDAY THROUGH MONDAY...COLLARHazardous weather outlook, Jan 16, 9:06 PM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 906 PM CST MON JAN 16 2012 WIZ046-047-051-052-056>060-062>072-180315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 906 PM CST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT LOW PRESSURE MOVING ALONG A FRONTAL BOUNDARY TO THE SOUTH OF WISCONSIN WILL BRING A PERIOD OF MIXED PRECIPITATION TO SOUTHERN WISCONSIN LATE TONIGHT. ANY LIGHT FREEZING RAIN OR DRIZZLE THAT DEVELOPS IS EXPECTED TO CHANGE OVER TO ALL LIGHT SNOW BY EARLY TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY ANY LINGERING MIXED PRECIPITATION WILL CHANGE OVER TO LIGHT SNOW EARLY TUESDAY. LIGHT SNOW IS THEN EXPECTED TO AFFECT SOUTHERN WISCONSIN FOR MOST OF THE DAY ON TUESDAY...DECREASING FROM WEST TO EAST DURING THE AFTERNOON. SNOWFALL OF 1 TO 3 INCHES IS EXPECTED ACROSS MOST OF THE AREA. IN ADDITION...BLUSTERY NORTH WINDS WILL CAUSE DRIFTING SNOW. A STRONG COLD FRONT DROPPING THROUGH SOUTHERN WISCONSIN BEHIND A CLIPPER TYPE SYSTEM WEDNESDAY NIGHT WILL BRING NEAR ZERO TEMPERATURES AND WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH. THIS WILL PRODUCE WIND CHILL VALUES NEAR ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL AND ICING REPORTS ARE APPRECIATED. LMZ643>646-180315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 906 PM CST MON JAN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NORTH WINDS WILL INCREASE LATER TONIGHT AS LOW PRESSURE DEVELOPS ALONG A FRONT TO THE SOUTH OF LAKE MICHIGAN. SMALL CRAFT ADVISORIES GO INTO EFFECT OVERNIGHT FOR THE BRISK NORTH WINDS BUILDING LARGE WAVES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE SMALL CRAFT ADVISORIES CONTINUE THROUGH TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING FOR THE BLUSTERY NORTH WINDS. SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY FOR BLUSTERY NORTHWEST WINDS BEHIND A STRONG COLD FRONT. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Winter Weather Advisories in Wisconsin, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.